Announcement

Collapse

REPORTING THREADS

I know that I'm not around enough, as are none of the other moderators, and I apologize for all of us as a whole.

BUT! Please please please report posts that shouldn't be here. We don't allow the sale of puppies or kittens, but let's all be honest here, the sale of any pet is frowned upon. Being rude or nasty to each other is strongly discouraged. And spamming will get you banned for life.

WE depend on YOU-the loyal members of this forum, to let us know when someone is posting something that is against the forum rules.

Thank you all!
Lisa
See more
See less

Trifexis and vomiting

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Trifexis and vomiting

    Hi, new here!
    I have a two year old lab mix, approximately 60 pounds. I gave her some Trifexis about 3 hours ago and she seemed to respond well - had an hearty appetite and ate dinner a couple of hours after administration. About an hour after dinner she vomited the entire contents of her stomach (food was in tact, so undigested). She has also been licking her paws obsessively since I gave her the pill.
    Here's the deal. This is the not the first time she's taken trifexis. She got it at the vet's office for the first time a month ago. However, the vet gave her a dosage for dogs at a lower weight range, but then sold me a box for dogs between 60.1 and 120 lbs. She is literally at the lower boundary of this weight category (last vet's visit she weight 61lbs).
    My question is, do you think she is having an allergic reaction to the medication? Do you think she had an adverse reaction because of the higher dosage? Or are her symptoms unrelated to the Trifexis? I know it supposedly digests within 1 hour of administration.

    Thanks in advance for reading and responding

  • #2
    http://www.trifexis.com/about-trifex...ookieSupport=1


    It says here that in some cases dogs have vomited when taking the medication. As long as its not prolonged vomiting. I would talk to your vet tho about giving another dose if your dog vomited within the hour of it being giving.

    Comment


    • #3
      I think too is it safer if he take a lower dosage, his weight is close to lower limit and would probably too much for him.
      It's a dog eat dog world, Woody, and I'm wearing milk bone underwear.

      Comment


      • #4
        Don't take lower...especially where heartworms are concerned. Take the dose for your dog's weight. Also, unless the dog vomits within the first hour (and they usually only do it with the first dose), the vomiting is not caused by the Trifexis.

        Comment


        • #5
          My dog has vomited after his interceptor also. My yorkie tends to have sensitive stomach and vet suggested to give him meds with food, that seems to work. Good luck

          Comment


          • #6
            Trifexis should be given WITH a meal, not on an empty stomach. That will help to decrease the chance of vomiting.
            http://www.etsy.com/shop/courtanai?ref=si_shop

            Comment


            • #7
              Trifexis and vomiting

              Hello -- I have two 7 pound chihuahuas, 4 and 9 years old, who have started vomiting regularly at the same time (around 5-6 a.m.) every few days. This has been going on for over 6 months, and did not happen before I started giving them Trifexis. Usually it's only foamy saliva or bile that comes up, naturally, since they haven't eaten for 12 hours. Is anybody else having this problem?
              Anything I can do to prevent it (other than stopping Trifexis)?

              Comment


              • #8
                Trifexis is not the problem in your dogs, Suep. Especially that they vomit the same time every few days for 6 months. It sounds more like your dogs are vomiting on an empty stomach. Trifexis is absorbed within the first hour and is done. It doesn't hang out in the dog's system. They eat it, it kills the heartworms, and it's gone again.

                Comment


                • #9
                  I have a schnauzer who suddenly began vomitting every other day and this went on for a week or so before I took him to the vet. His bloodwork was fine and his exam didn't point to any particular reason for the vomiting. We changed his food and that helped a bit but didn't stop the problem. After additional bloodwork and an xray that were both normal, it was determined that he had become allergic to his original food. After seeing a commercial for Trifexis that mentioned vomiting and lethargy as a possible side effect I switched back to Sentinal and he has been fine since. I even went back to his old food instead of the more expensive food from the vet and he has had no problems. I know that they say the vomiting occurs just after taking the Trifexis tablet, but I am convinced that was the source of his problems. Just wanted to mention this in case anyone else is experiencing something similar.

                  Comment

                  Working...
                  X